Arkansas, 2006

Damaging Wind in Arkansas, August 14, 2006

August 14, 2006 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 14, 1:51 PM CST, 39 minutes earlier.

Area forecast discussion, Aug 14, 1:51 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT MON AUG 14 2006

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
COLD FRONT WILL SLOWLY SAG SOUTHWARD THROUGH ARKANSAS THE NEXT
COUPLE OF DAYS. FRONT ALREADY IN NORTHERN SECTIONS OF THE STATE...
WITH SCATTERED THUNDERSTORMS OCCURRING NORTH AND WEST OF
MENA...CONWAY AND NEWPORT. PLACEMENT OF PRECIPITATION WILL NOT
CHANGE ALL THAT MUCH OVERNIGHT...WITH HIGHEST POPS IN NORTHERN
HALF OF THE STATE.

SOME SEVERE WEATHER POSSIBLE INTO THIS EVENING...AGAIN IN AREAS
MAINLY NORTH OF LITTLE ROCK. WITH A LOT OF HEAT AT THE SURFACE TO
ENHANCE DOWNBURSTS...WIND DAMAGE WILL BE THE MAIN CONCERN.

ON TUESDAY...FAIRLY QUIET IN THE MORNING AFTER OVERNIGHT
CONVECTION SETTLES DOWN. MODELS SHOWING THUNDERSTORMS REVELOPING
DURING THE AFTERNOON IN THE SOUTHWEST HALF OF THE STATE CLOSE TO
NEARLY STATIONARY BOUNDARY.

BY WEDNESDAY...ANY STORMS WILL BE FOUND IN THE SOUTHWEST...AND
THEY WILL BE ISOLATED. MOSTLY DRY ELSEWHERE.

SLIGHTLY COOLER/DRIER AIR WILL FOLLOW THE FRONT DURING THE
SHORT TERM...BUT WOULD STILL CALL IT HOT DURING THE AFTERNOON.
MAIN COOLING WILL BE AT NIGHT WITH FAIRLY LOW DEWPOINTS IN
PLACE.

BY THE END OF THE SHORT TERM...HIGH PRESSURE ALOFT WILL REASSERT
ITSELF OVER THE SOUTH CENTRAL UNITED STATES. DRY/WARMER WEATHER IN
THE FORECAST ON THURSDAY. (46)
&&

.LONG TERM...FRIDAY THROUGH MONDAY
PERSISTENT UPPER RIDGE WILL CONTINUE TO DOMINATE IN THE EARLY PART
OF THE PERIOD. INITIALLY...THIS WILL KEEP A FRONT OUT IN THE PLAINS
FROM MAKING ANY HEADWAY TOWARD THE FORECAST AREA. BY SATURDAY OR
SUNDAY...RIDGE MAY CONTRACT TOWARD THE WEST...ALLOWING THIS WEAK
FRONT TO MOVE INTO THE REGION BY LATE SUNDAY OR EARLY MONDAY.
THUS...SLIGHTLY COOLER TEMPS WILL END THE LONG TERM. KEPT SMALL POPS
IN THE FORECAST DURING MUCH OF THE PERIOD. (57)
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  74  93  70  92 /  30  30  20  10
HARRISON AR       67  87  65  89 /  40  20  10  10
HOT SPRINGS AR    73  95  71  94 /  20  40  30  20
PINE BLUFF AR     74  95  70  94 /  20  30  20  10
MOUNTAIN HOME AR  67  87  66  87 /  40  20  10  10
MONTICELLO AR     74  97  71  95 /  20  30  20  10
SEARCY AR         73  91  68  90 /  30  30  20  10
MOUNT IDA AR      73  96  72  95 /  30  40  30  20
RUSSELLVILLE AR   72  93  70  92 /  30  30  20  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 6 PM MONDAY FOR ARZ032-ARZ033-ARZ034-ARZ042-
ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ053-ARZ054-ARZ055-ARZ056-
ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

&&

SHORT TERM...46 / LONG TERM...57
Hazardous weather outlook, Aug 14, 4:00 AM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON AUG 14 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COMBINATION OF HIGH HUMIDITY WITH HIGH TEMPERATURES WILL BE
PRODUCING HEAT STRESS...MAINLY OVER PARTS OF CENTRAL AND SOUTHERN
ARKANSAS THIS AFTERNOON. HEAT INDEX VALUES WILL BE REACHING 105
DEGREES OR MORE...SO A HEAT ADVISORY WILL BE IN EFFECT FOR PARTS OF
CENTRAL AND SOUTHERN ARKANSAS THIS AFTERNOON. ALSO...HEATING MAY
PRODUCE ISOLATED...SEVERE THUNDERSTORMS THIS AFTERNOON. THESE STORMS
MAY BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS...WITH
BRIEF...HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

32

The radar

The Little Rock radar (KLZK), 116 km away, was scanning. The volume nearest the first event began at 20:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Searcy

When
August 14, 2:30 PM CST
Where
Searcy County, 2 mi N of Oxley
Measured
50 kt (58 mph) estimated gust
Reported by
NWS STORM SURVEY
Coordinates
35.867, -92.450

A large tree was blown down in front of a residence.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531991.